MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number PS210-030S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis summary: upon receiving the package, it was also observed the suction tube, cable, and connector was cut off, discarded, and not returned by the sender.The device had to be decontaminated to proceed with the analysis due to the device having an excessive amount of eschar buildup on the blade.The blade and heat shrink were observed again after the device was decontaminated and was noticed there was a wrinkle at the top of the heat shrink but was not torn.The heat shrink was observed under the complaint lab microscope and confirmed there were also an excessive amount of eschar buildup underneath the wrinkle indicating the device was not adequately cleaned as recommended.Activating the device consistently and for long periods of time can soften the heat shrink component and fail.Guidance also recommends the settings and warnings of the device when activated/used before, during, and after surgeries.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacture representative (rep) regarding a generator.It was reported that the site has had some issues with their generator and the plasma blades (blades are peeling).The site would like to send in their generator.No further information provided.No patient was involved.

Brand Name
PLASMABLADE 3.0S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key12497417
Report Number1226420-2021-00130
Device Sequence Number11686271
Product Code GEI
UDI-Device Identifier00763000059811
UDI-Public00763000059811
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K093695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPS210-030S
Device Catalogue NumberPS210-030S
Device Lot Number2010029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1